MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 7.0MM O.D. WASHER; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 7.0MM O.D. WASHER; PLATE, FIXATION, BONE
Catalog Number 71143107
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Presented to the ed on (b)(6) with right knee pain that had started 3 days prior to seeking help.Removal of deep hardware right knee (3.5 cortical screw x 1), arthroscopic right knee lavage for drainage of septic arthritis, arthroscopic right knee removal of foreign body (retained intra-articular screw washer), arthroscopic right knee complete synovectomy, findings - significant arthrosis medial compartment with large defect, from intra-articular screw tract, gross purulence noted in knee.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical medical team concluded, this complaint is from a retrospective study in (b)(6) and identified during data cleaning in (b)(6) 2018.Several attempts have been made to obtain clinical/medical documents to no avail.Without supporting clinical/medical documents a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
7.0MM O.D. WASHER
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7632769
Report Number1020279-2018-01185
Device Sequence Number1788374
Product Code HRS
UDI-Device Identifier03596010387356
UDI-Public03596010387356
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K993106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number71143107
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date06/24/2018
Supplement Report FDA Received Date09/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient Weight121